# SDR CA010629040

- Difficulty date: June 8, 2001
- Submitted: July 5, 2001
- Operation: General aviation
- Make and model: Cvac PBY5A
- Aircraft time: 6,960 hours
- Engine: Pwa R183092
- System (JASC): 3231 · Landing Gear Door Retract Section
- Part: Torque Tube
- Part number: 28B4028
- Condition: Corroded
- Location: Mlg Door
- Part time: 6,960 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) NOSE GEAR DOOR TORQUE TUBES REMOVED FOR INSPECTION DUE TO THE PROMPTING OF A SERVICE DIFFICULTY ADVISORY. THE CONDITION PREDICTED IN THE ADVISORY (CORROSION) WAS FOUND TO EXIST IN A FAIRLY ADVANCED STAGE, PARTICULARLY AROUND THE TAPER PINS AND HOLES. THESE TUBES HAVE BEEN MODIFIED WITH GREASE FITTINGS TO FACILITATE FILLING THE TUBES WITH GREASE, HOWEVER, AN INCOMPLETE FIL HAD IN FACT MADE THE PROBLEM WORSE. THE PLUGS OF GREASE HAD IN FACT CREATED POCKETS WHERE MOSITURE WAS TRAPPED, WORSENING THE PROBLEM. NEW TUBES WERE FABRICATED AND INSTALLED WITH NEW HARDWARE. AS THE ADVISORY POINTS OUT, FAILURE DURING WATER LANDING COULD HAVE FATAL CONSEQUENCES IF THE DOOR COLLAPSE.
